Piecewise self-similar solutions and a numerical scheme for scalar conservation laws

Cited 3 time in webofscience Cited 0 time in scopus
  • Hit : 186
  • Download : 0
The solution of the Riemann problem was a building block for general Cauchy problems in conservation laws. A Cauchy problem is approximated by a series of Riemann problems in many numerical schemes. But, since the structure of the Riemann solution holds locally in time only, and, furthermore, a Riemann solution is not piecewise constant in general, there are several fundamental issues in this approach such as the stability and the complexity of computation. In this article we introduce a new approach which is based on piecewise self-similar solutions. The scheme proposed in this article solves the problem without the time marching process. The approximation error enters in the step for the initial discretization only, which is given as a similarity summation of base functions. The complexity of the scheme is linear. Convergence to the entropy solution and the error estimate are shown. The mechanism of the scheme is introduced in detail together with several interesting properties of the scheme.
Publisher
SIAM PUBLICATIONS
Issue Date
2003
Language
English
Article Type
Article
Keywords

FRONT TRACKING; EQUATIONS; BEHAVIOR

Citation

SIAM JOURNAL ON NUMERICAL ANALYSIS, v.40, no.6, pp.2105 - 2132

ISSN
0036-1429
URI
http://hdl.handle.net/10203/81683
Appears in Collection
MA-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 3 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0